The TSH test, itself, is a very accurate test... the problem is that it doesn't always tell you what you need to know, when it comes to thyroid, because TSH is a pituitary hormone, not a thyroid hormone.
When testing for thyroid conditions, you always need to test Free T3 and Free T4, which are the actual thyroid hormones, along with the TSH and many doctors, either don't know this or don't think it necessary. They think TSH is adequate. "Any" thyroid condition can be missed with a single TSH...
What was the actual result of the one TSH test you had?
I'm not sure I see too much hyperthyroidism in your symptoms, unless you consider the weight loss from 210 to 180, but then you went back up again to 230. The sweating "could" be a hyper issue, but I'd tend to think not.
For thyroid testing, I'd recommend that you have a repeat TSH, and be sure they add the Free T3 and Free T4 (make sure you specify FREE T3 and FREE T4)... I'd also recommend thyroid antibodies Thyroid Peroxidase Antibodies (TPOab), Thyroglobulin Antibodies (TgAb) and Thyroid Stimulating Immunoglobulin (TSI)...
The TPOab and TgAb will diagnose Hashimoto's ... beginning stages of Hashimoto's can be characterized by periods of hyperthyroidism swinging to hypothyroidism, which could have been what happened to you when you lost the weight then regained even more. While there may be swings to hyper/hypo and even normal in between, Hashimoto's ultimately ends with hypothyroidism.
The TSI test is the definitive test for Graves Disease.
I'd also recommend that you get testosterone, estrogen, FSH, etc tested, since the increased libido, sweating, etc could be related to high testosterone levels. If these levels are elevated, they may also be related to your anxiety/panic attacks.
If your current doctor refuses to test adequately, I strongly suggest you find a different doctor.
I must say this is my first time using this site, and I'm very impressed, thank you so much for taking the time to write such a thoughtful response!
I had similar thoughts on the hormone testing, and I mentioned these to my GP. He scheduled me to have estrogen, vitamin B12 and D3, and a number of other indicators which I can't remember off the top of my head/wasn't familiar with.
I think testosterone defiantly is a factor, but he seemed unwilling to test for that unless I thought I had low T. Judging from the personality changes I've experienced since this all started (my libido going from essentially 0 to 100, and overall aggressiveness/combativeness, which was the exact opposite of my personality before this began) I would say if anything I have testosterone that is too high, but he said he wasn't worried about that, and that the vitamins and estrogen would indicate that if that were the case.
What is strange is that I responded very well to SNRIs, and my depression was almost non existent, and my libido while still higher than it was the past, was not like the extreme, sometimes very debilitating (to distracted to do my schoolwork) as it is now.
Also I think its tough because my SNRI being Venlafaxine, which is one of the most side effect intense drugs I know of, could be responsible of the things I've mentioned, especially since psychiatric drug affects can very so much patient to patient, this is why I think my Dr. is resistant to do a full battery of tests.
Lastly, I'm not sure if this is relevant, but all of my problems really began with a bad batch of laced pot, which sent my pulse skyrocketing and but me in the ER, and after which I had the panic attacks for months, the start of anxiety, and eventually depression. I was never a heavy drug user, I'd maybe used pot once before this time. But it was certainly not your average run of the mill paranoia. It remains the worst experience of my life as I was in massive amounts of chest pain. You could visibly see the in my neck all the way down into my chest in a way ive only seen in the likes of comic book villains.
I know that this drug could have significantly affected my brain chemistry, but is it possible for a drug the pot was cut with to affect my endocrine system after just one use?
I must admit to knowing very little about pot and if you don't know what chemical it might have been laced with, it's impossible to research and find out what side effects it might have had.
Have you already had the estrogen, B12, D3 and other hormones your doctor set you up to get? If so, please post the results and reference ranges, so we can see, at least where those all stand. If not, I'd get those done, get a copy of the report, then haul butt to a different doctor to get the Free T3, Free T4, Testosterone, etc.